CSN Login
Members Online: 6

You are here

Votrient side effects how lng do they last?

Time2luv
Posts: 49
Joined: Dec 2009

It has been awhile since I've visited this site. Cancer now in both lungs and possible liver. Did HD IL2 April 2014. Had 12 round out of scheduled 15 but pulled from it due to blood pressure and vision issues. Can't go back on it. Still have vision issues. Nodulars did stop growing but  have started growing again now. Have to have  hernia surgery in a couple weeks then when healed will start Votrient. I have read about side effects and want  info on how long and how bad they are as we have  cruise/land trip planned  to Alaska in August. Will I be ok to go? Diarrhea is my biggest concern. Can anyone give me advice if I should cancel this dream trip? Thanks!

 

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

I am kind of in the same boat. IL-2 in 2014 and now on Votrient. Side effects were severe the first six weeks but dose reduced and I am managing better. Still have diarrhea but not every day. We had hoped to do a UK bus tour this year but my wife's knees are in really bad shape so holding off on plans until she gets a knee replacement. Still I am managing. Last weekend we drove 750 mi to Chicago and back-- stopped at more rest stops than usual, but no major problems.

it seems symptoms vary from person to person but diarrhea and white hair seem to be almost universal And don't stop you from taking it like liver problems, uncontrollable high BP, or other serious issues. In my case dropping the dose from 800 mg to 600 one day and 400 the next stopped my bad mouth sores and weight loss.

Ed Brabant
Posts: 61
Joined: Apr 2013

Been 2 years for me. White hair first diarrhea quite often. Taking Diphenoxylate for that. Also taking Pantoprazole for upset stomach issues. For the most part the worst is the diarrhea. Wiped my backside more in the past 2 years than my entire life to date I am 55 years old. Been on 800mg for the 2 years. First 8 months I stopped 4 times for 3-4 days each time. Appetite went down the tubes. The rest re set my system. For some reason beef seems to intensify the diarrhea. Liver functions are all good. Everything continues to shrink or remain stable. Good luck. I went through IL2 as well. First round was a breeze. Round 2 almost did me in. Thank god that is over. Wasn’t the home run that we wanted more like a solid double. Good luck.

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

I'm already down to 400mg/day. At full dose, I couldn't move.

Mary Higgens
Posts: 1
Joined: Mar 2015

Please tell me how the Pantoprazole worked, My husband is so sick from the Votrient.  is it over the counter or prescription.  getting very scared. he is never sick and this is kicking his back side. If anyone has any advise for me, please let me know

 

 

 

 

 

 

 

 

 

 

 

sewert
Posts: 2
Joined: Apr 2015

I have been taking Votrient for RCC - clear cell for a year and a half.  Main side effects for me have been white hair, diarrhea, lethargy, and now I have geographic tongue.  I want to put memory loss on the list, but my wife is not so sure that Votrient is the cause.  I have gone on an elimination diet to see if there are any foods I can tolerate and have found that  Rice, Chicken, Pork, Fish, Apples, Bananas, milk, and cheese are about all I can really tolerate well.  I can eat occasional tapioca and home made ice cream.  I take Lomotil and Zofran to control the occasional bout of diarrhea and nausea or stomach pain.  My oncologist started me on 800 mg. of votrient, but now it has been reduced to 600 mg.  I am still getting good results and am able to tolerate the medication a little better.

BDS's picture
BDS
Posts: 172
Joined: Aug 2012

 

Time2Luv You may not like the suggestion I am going to give but I would run it by your oncologist. Do not cancel your dream trip to Alaska. I am guessing that your vacation is no more than two weeks long. I would suggest that you either reduce your dosage or outright stop taking Votrient for the duration of your vacation - once your vacation is over resume your full dosage. Once again, this is only a suggestion - but believe me I have been there. I was on 800 mg Votrent for almost 2 ½ years. At times the diarrhea was really bad and nothing seemed to help. I lived in a very paranoid state of “Where the nearest bathroom” I carried TP in my car at all times and believe me I christened many a vacant lot and wooded space on the side of a highway. Sorry, if I am getting a little graphic here. For me, it got to point that for very special family events and vacations it was not worth it too constantly worry about this side effect. To do so would be to become a prisoner of the drug and to never leave my house. I caution you that I did this VERY sparingly no more than 3-5 times a year and for short periods of time. While I was on Votrient I had dental and hernia repair surgery and was ordered by my oncologist to stop taking Votrient 3 days prior to surgery. So you can see going off of it for a short period of time is no big deal. Going off of Votrient for more than 15 days could start affecting its potency.

 

Once again this is only a suggestion. I am sure many members of CSN are going to rime me out for making it but talk to your oncologist. Enjoy your vacation - BDS      

 

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

My onc is taking me off of Sutent because of the diarrhea and talkking of putting me on this stuff. Sounds like jumping out of the frying pan and into the fire.

Time2luv
Posts: 49
Joined: Dec 2009

Thanks for the input. Hernia surgery is over and just healing now. See oncologist Monday so will discuss when I start Votrient and about trip. I'm so ready to get it started so we can stop growth on nodules in both lungs. I've been in a slump and just need to see progress even if it makes me sick. Will keep you posted.

Time2luv
Posts: 49
Joined: Dec 2009

Started Votrient on a Thursday, BP went high on 4th day. 5th day High BP and vomiting. They took me off it for 2 days, added another BP and nausea pill. BP down. Started again at 400mg instead of the 800mg. See oncologist in a week to discuss changes. Tired expecially in morning and evening. Doing pretty good.

sewert
Posts: 2
Joined: Apr 2015

Sorry to hear about the reaction to Votrient.  I was already on BP medication before I started and noticed no difference.  I have really narrowed down what foods I can eat without causing diahrea regularly.  I occasionally take Zofran for nausea and Lomotil for diahrea.  But I have found that the best thing for me is to avoid fruits and vegetables, except apples and bananas, and avoid gluten and most spices.  Tiredness goes with the territory and I take a nap almost every day after work.  Then go to bed early.  I'm at 600 mg.

Time2luv
Posts: 49
Joined: Dec 2009

Been handling 400 mg Votrient quite well. Tired, hair turning white. Occasional vomiting but take nausea pill and that works. Couple days loose bowels but more constipation think due to other meds I'm on. Our trip is only a few weeks away so hoping side effects don't decide to increase. Scan on 13h, results on 20th.  Hanging in there! Thanks for all your support!

Subscribe to Comments for "Votrient side effects how lng do they last?"